Contrast extravasation pain?

Patient

Q: When to see a doctor for contrast extravasation pain ? Earlier today (3-20-15) I had contrast dye injected into my hand, when the IV was removed I experienced intense pain at the site. It was iced for some time which helped some but pain persisted into evening. Now at over 12 hours later I am still in pain. Is this normal? If not, when do I contact a doctor?

Symptoms:  Swelling at injection site(hand) and pain at the site emanating up arm.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: 5 year old grandson had viral respiratory with 2 days nausea and vomiting start 5 days ago . Past 2 days increasing a...

Q: Are external hemorrhoids in the form of small bumps around the anus inside the butt cheeks?

Q: I have had a pain/headache over my eye on the brow bone for over a week. It's tender to touch that area and also over...

Q: Hey there, hoping you can help. I have had dhyarrea and a painful stomavh for more than ten days now and i dont jnow...

Q: Hello, my daughter is 9 years old. She has a sty already for two months. It grew more and it is red. She has two lym...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews